Missouri, 2015

Tornado and Flash Flooding in Missouri, March 24 to 26, 2015

March 24 to 26, 2015 · NWS SGF · 72 events in 18 counties and zones

Clusters of strong to severe storms produced large hail and minor wind damage across southern Missouri. Training of storms with heavy rainfall over the same locations led to minor flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$383,000
Crop damage
None recorded
Events
72

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

Clusters of strong to severe storms produced large hail and minor wind damage across southern Missouri. Training of storms with heavy rainfall over the same locations led to minor flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 24, 1:23 PM CST, 3 hours 27 minutes earlier.

Area forecast discussion, Mar 24, 1:23 PM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
223 PM CDT Tue Mar 24 2015

.SHORT TERM...(Tonight)
Issued at 141 PM CDT TUE MAR 24 2015

In the near term severe weather chances are the obvious concern.

Sfc low over just north of KEQA in se KS as of 18z will progress
east with a trailing dry line/sfc trough moving into the eastern
cwfa by 21z. Cap in place now, but a combo of daytime warming,
mid level cooling with increased lift and a narrow corridor of
low level moisture advection is expected to weaken the cap over
the next couple of hours allowing sfc convergence near the
boundary to initiate storms. Latest high res guidance (HRRR, among
others) have been consistent with developing convection by 21z-22z
close to the se KS/sw Mo state line. While model dew points may be
a bit bullish, still looks like a good bet with a corridor/broken
line of convection moving quickly w-e through the cwfa late this
afternoon and early this evening.

ML CAPE values of 1000-2000 j/kg indicated by the HRRR in a
narrow corridor along the sfc trough coupled with more than
adequate deep level 0-6 km bulk shear of around 40-50 kts and 0-3
km helicity of 200-300 m2/s2 will allow rotating updrafts to
develop with stronger convection. With somewhat limited low level
moisture/higher cloud bases, the main storm hazard will be hail
given steep mid level lapse rates. Localized severe winds also a
possibility. The tornado risk would appear low (but not zero),
again given the lack of deeper low level moisture and a veered low
level sfc wind profile along the sfc trough.

The severe window should be small time-wise. Storms should quickly
move east through the cwfa this evening, weakening late with more
limited instability.

.LONG TERM...(Wednesday through Tuesday)
Issued at 215 PM CDT TUE MAR 24 2015

A second shortwave, more positively tilted,  will make it's way
through the region Wed with a cold frontal passage expected.
Weather hazards may include some severe wx and a risk of excessive
rainfall over the southeast half of the cwfa.

Storms are expected to re-initiate in the afternoon gradually
coalescing into line segments, potentially training, over parts of
southern mo late in the afternoon and evening. Again the main
storm concerns will be during the initialization phase with hail
and winds with MLCAPE values of 1000-2000 j/kg over far southern
MO with abundant deep layer shear. With the potential for training
storms in the evening, some guidance is hitting rainfall amounts
hard (particularly the 12z ECMWF, NAM, GFS) in south central MO
where recent heavy rain and flooding occurred. Will be looking at
a possible flood watch for portions of the area, but still
ironing out the details.

Unseasonable cold is expected late in the week as a deep upper
level trough develops over much of the eastern CONUS. Nighttime
temperatures will drop below freezing late in the week. Small
scale shortwaves moving se through the region may kick off some
light/brief periods of rain/snow at times. A modest warming trend
develops late in the extended period.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 121 PM CDT TUE MAR 24 2015

Pilots flying in and out of
the southwest Missouri airports need to monitor radar closely late
this afternoon and this evening.

Severe thunderstorms are expected to develop near the Kansas and
the Missouri state line, and move east through much of southern
and central Missouri.

Large hail appears to be the main severe weather risk with these
storms.

By 8 or 9pm, this activity will shift east of the southwest
Missouri airports, allowing for VFR conditions the rest of the
night.

Look for surface winds to become light and variable by mid
evening.

Safe Travels.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...DSA
LONG TERM...DSA
AVIATION...Cramer
Hazardous weather outlook, Mar 24, 2:16 PM CST, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
316 PM CDT TUE MAR 24 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-252030-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
316 PM CDT TUE MAR 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED TORNADO RISK.
  ELEVATED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED LIGHTNING RISK.
  LIMITED NON THUNDERSTORM WIND RISK.

DISCUSSION...

  SEVERE THUNDERSTORMS WILL IMPACT SOUTHERN AND CENTRAL MISSOURI
  THROUGH THE EVENING HOURS. LARGE HAIL UP TO THE SIZE OF GOLF
  BALLS ARE POSSIBLE WITH THE MOST INTENSE STORMS. THE RISK FOR
  DAMAGING WIND GUSTS AND TORNADOES IS VERY LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS
  SOUTHERN MISSOURI WEDNESDAY INTO WEDNESDAY NIGHT. LARGE HAIL
  AND LOCALIZED DAMAGING WIND GUSTS WILL BE THE PRIMARY SEVERE
  WEATHER RISKS. HEAVY RAINFALL IS POSSIBLE ACROSS SOUTHERN
  MISSOURI...WHICH WILL POSE A RISK FOR LOCALIZED FLASH FLOODING
  ALONG AND SOUTH OF A LINE FROM CASSVILLE...TO SPRINGFIELD...TO
  ROLLA.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL BE NEEDED THROUGH THE EVENING HOURS.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CRAMER

In the hours before

Special weather statement, Mar 24, 4:24 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
524 PM CDT TUE MAR 24 2015

MOZ068-079-090-242300-
GREENE MO-HICKORY MO-POLK MO-
524 PM CDT TUE MAR 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GREENE...POLK AND
SOUTHERN HICKORY COUNTIES UNTIL 600 PM CDT...

AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WALNUT GROVE...OR 13 MILES EAST OF
GREENFIELD...MOVING EAST AT 55 MPH. NICKEL SIZE HAIL IS EXPECTED WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE BOLIVAR...FAIR PLAY...HUMANSVILLE...
MORRISVILLE...PLEASANT HOPE AND WALNUT GROVE.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE POMME DE
TERRE LAKE...POMME DE TERRE STATE PARK AND STOCKTON LAKE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3773 9319 3773 9318 3750 9317 3742 9318
      3742 9317 3740 9317 3736 9362 3774 9361
      3775 9363 3781 9363 3791 9319
TIME...MOT...LOC 2224Z 254DEG 55KT 3742 9356

WISE
Local storm report, Mar 24, 4:38 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
538 PM CDT TUE MAR 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     HAIL             1 SSE BOLIVAR           37.60N 93.40W
03/24/2015  E1.00 INCH       POLK               MO   EMERGENCY MNGR

&&

BURCHFIELD
Local storm report, Mar 24, 4:40 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
540 PM CDT TUE MAR 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     HAIL             MONETT                  38.03N 93.84W
03/24/2015  E1.00 INCH       ST. CLAIR          MO   AMATEUR RADIO

&&

BURCHFIELD
Local storm report, Mar 24, 4:41 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
541 PM CDT TUE MAR 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     HAIL             MONETT                  36.92N 93.93W
03/24/2015  E1.00 INCH       BARRY              MO   AMATEUR RADIO

&&

BURCHFIELD
Local storm report, Mar 24, 4:45 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
545 PM CDT TUE MAR 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     HAIL             PLEASANT HOPE           37.46N 93.27W
03/24/2015  E1.00 INCH       POLK               MO   EMERGENCY MNGR

&&

BURCHFIELD
Local storm report, Mar 24, 4:47 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
547 PM CDT TUE MAR 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     HAIL             1 NW VERONA             36.97N 93.81W
03/24/2015  E1.00 INCH       LAWRENCE           MO   NWS EMPLOYEE

            RETIRED NWS EMPLOYEE

&&

BURCHFIELD

The radar

The Springfield radar (KSGF), 41 km away, was scanning. The volume nearest the first event began at 22:49 UTC.

Open the radar archive at this moment

Event by event

47 hail, 11 flash flood, 6 flood, 5 thunderstorm wind, 2 lightning, 1 tornado. Local standard time, as filed.

Hail, Lawrence

When
March 24, 4:50 PM CST
Where
Lawrence County, Aurora
Measured
1.25 in hail
Reported by
Public
Coordinates
36.970, -93.720

Hail, Jasper

When
March 25, 11:09 AM CST
Where
Jasper County, 0.88 mi NE of Carthage
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
37.180, -94.310

Hail, Jasper

When
March 25, 11:14 AM CST
Where
Jasper County, 0.88 mi NE of Carthage
Measured
0.88 in hail
Reported by
Fire Department/Rescue
Coordinates
37.180, -94.310

Hail, Lawrence

When
March 25, 11:20 AM CST
Where
Lawrence County, 1.49 mi SSE of Olinger
Measured
1 in hail
Reported by
CoCoRaHS
Coordinates
37.250, -93.940

Hail, Greene

When
March 25, 11:45 AM CST
Where
Greene County, 2.15 mi NW of Republic Westport Ar
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
37.170, -93.480

Hail, Greene

When
March 25, 11:45 AM CST
Where
Greene County, 2.15 mi SW of Elwood
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
37.210, -93.460

Hail, Greene

When
March 25, 11:53 AM CST
Where
Greene County, 1.3 mi WNW of Nichols
Measured
1.25 in hail
Reported by
NWS Employee
Coordinates
37.230, -93.390

Half dollar sized hail fell at the NWS office.

Hail, Greene

When
March 25, 12:00 PM CST
Where
Greene County, 0.55 mi E of Springfield
Measured
1.5 in hail
Reported by
Public
Coordinates
37.200, -93.290

Hail, Dade

When
March 25, 12:20 PM CST
Where
Dade County, 1.3 mi ENE of Lockwood
Measured
0.88 in hail
Reported by
Public
Coordinates
37.390, -93.950

Hail, Webster

When
March 25, 12:34 PM CST
Where
Webster County, 0.88 mi NE of Marshfield
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
37.340, -92.910

Hail, Webster

When
March 25, 12:41 PM CST
Where
Webster County, 1.3 mi ESE of Niangua Jct
Measured
0.75 in hail
Reported by
Public
Coordinates
37.390, -92.830

Hail, Webster

When
March 25, 12:48 PM CST
Where
Webster County, 1.3 mi ESE of Niangua Jct
Measured
1.5 in hail
Reported by
Public
Coordinates
37.390, -92.830

Hail, Barton

When
March 25, 1:07 PM CST
Where
Barton County, 1.76 mi NE of Irwin
Measured
0.88 in hail
Reported by
Public
Coordinates
37.600, -94.280

Hail, Webster

When
March 25, 1:28 PM CST
Where
Webster County, 0.88 mi NE of Marshfield
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
37.340, -92.910

Hail, Newton

When
March 25, 2:41 PM CST
Where
Newton County, Diamond
Measured
1.75 in hail
Reported by
Park/Forest Service
Coordinates
37.000, -94.320

Hail, Newton

When
March 25, 2:45 PM CST
Where
Newton County, 0.69 mi N of Neosho
Measured
1 in hail
Reported by
Public
Coordinates
36.880, -94.370

Hail, Newton

When
March 25, 2:54 PM CST
Where
Newton County, Neosho
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
36.870, -94.370

Hail, Newton

When
March 25, 3:03 PM CST
Where
Newton County, 0.88 mi NE of Wentworth
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.990, -94.070

Hail, Ozark

When
March 25, 3:15 PM CST
Where
Ozark County, 0.69 mi S of Wasola
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
36.790, -92.580

Hail, Ozark

When
March 25, 3:17 PM CST
Where
Ozark County, Noble
Measured
1.75 in hail
Reported by
COOP Observer
Coordinates
36.750, -92.570

Hail, Ozark

When
March 25, 3:19 PM CST
Where
Ozark County, Noble
Measured
2 in hail
Reported by
COOP Observer
Coordinates
36.750, -92.570

Hail, McDonald

When
March 25, 3:27 PM CST
Where
McDonald County, 0.55 mi W of Anderson
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
36.650, -94.440

Hail, Newton

When
March 25, 3:30 PM CST
Where
Newton County, 2.21 mi E of Neosho Arpt
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
36.820, -94.340

Hail, Newton

When
March 25, 3:30 PM CST
Where
Newton County, 1.49 mi NNE of Neosho Arpt
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
36.840, -94.370

Hail, Newton

When
March 25, 3:30 PM CST
Where
Newton County, 1.38 mi S of Monark Spgs
Measured
1.5 in hail
Reported by
Public
Coordinates
36.850, -94.300

Hail, Newton

When
March 25, 3:30 PM CST
Where
Newton County, Neosho
Measured
1.5 in hail
Reported by
Public
Coordinates
36.870, -94.370

Hail, Ozark

When
March 25, 3:30 PM CST
Where
Ozark County, Noble
Measured
1 in hail
Reported by
Public
Coordinates
36.750, -92.570

Hail, Dade

When
March 25, 3:36 PM CST
Where
Dade County, 0.55 mi E of Greenfield
Measured
0.88 in hail
Reported by
State Official
Coordinates
37.420, -93.840

Hail, McDonald

When
March 25, 3:41 PM CST
Where
McDonald County, 0.69 mi S of Pineville
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
36.590, -94.380

Hail, Douglas

When
March 25, 3:48 PM CST
Where
Douglas County, 3.03 mi NW of Ava Muni Meml Arpt
Measured
0.88 in hail
Reported by
COOP Observer
Coordinates
37.000, -92.720

Hail, Christian

When
March 25, 3:55 PM CST
Where
Christian County, 2.15 mi NNW of Highlandville
Measured
0.88 in hail
Reported by
Public
Coordinates
36.960, -93.290

Hail, Christian

When
March 25, 4:00 PM CST
Where
Christian County, 2.15 mi NNW of Highlandville
Measured
0.88 in hail
Reported by
Public
Coordinates
36.960, -93.290

Hail, McDonald

When
March 25, 4:01 PM CST
Where
McDonald County, Noel
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
36.550, -94.480

Hail, Douglas

When
March 25, 4:02 PM CST
Where
Douglas County, 2.14 mi NNE of Mt Zion
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
37.050, -92.660

Hail, Wright

When
March 25, 4:02 PM CST
Where
Wright County, Mansfield
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
37.120, -92.580

Hail, McDonald

When
March 25, 4:20 PM CST
Where
McDonald County, 0.69 mi N of Caverna
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
36.510, -94.280

Thunderstorm Wind, Barry

When
March 25, 4:25 PM CST
Where
Barry County, 1.66 mi E of Shell Knob
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
36.630, -93.600

There was moderate damage to boat docks in the Big Bay area.

Thunderstorm Wind, Barry

When
March 25, 4:25 PM CST
Where
Barry County, 1.38 mi N of Shell Knob
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
36.650, -93.630

A large billboard was blown over.

Hail, Dade

When
March 25, 4:48 PM CST
Where
Dade County, 0.55 mi E of Greenfield
Measured
0.88 in hail
Reported by
State Official
Coordinates
37.420, -93.840

Tornado, Howell

When
March 25, 5:07 PM CST to 5:08 PM CST
Where
Howell County, 3.63 mi NNW of Trask to 3.56 mi N of Trask
Rating
EF0
Path length
0.62 mi
Path width
100 yd
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
37.030, -91.820

A NWS storm survey revealed that an EF-0 tornado briefly touched down approximately 6 miles west northwest of Mountain View. One half of a roof from a barn was blown off to towards the west. A 12 by 7 foot greenhouse was rolled over to the north. Approximately 20 trees were snapped in various directions. Winds were estimated up to 80 mph.

Thunderstorm Wind, Douglas

When
March 25, 5:15 PM CST
Where
Douglas County, 2.21 mi E of Ava
Measured
52 kt (60 mph) estimated gust
Property damage
$6,000
Reported by
Emergency Manager
Coordinates
36.950, -92.610

Three telephone polls were blown down near Highway 14 and County Road 305.

Thunderstorm Wind, Texas

When
March 25, 5:25 PM CST
Where
Texas County, 0.88 mi NE of Pine Crest
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.110, -91.660

A tree was blown down.

Thunderstorm Wind, Texas

When
March 25, 5:25 PM CST
Where
Texas County, 2.14 mi NNW of Pine Crest
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.130, -91.680

A tree was blown down.

Hail, Shannon

When
March 25, 5:30 PM CST
Where
Shannon County, 2.6 mi ENE of Blue Spgs
Measured
2 in hail
Reported by
CoCoRaHS
Coordinates
37.070, -91.610

Hail, Texas

When
March 25, 5:32 PM CST
Where
Texas County, 1.1 mi E of Summersville
Measured
1.75 in hail
Property damage
$50,000
Reported by
Amateur Radio
Coordinates
37.180, -91.660

Golf ball size hail broke several car windshields.

Hail, Shannon

When
March 25, 5:53 PM CST
Where
Shannon County, 6.16 mi WSW of Angeline
Measured
1.75 in hail
Reported by
Park/Forest Service
Coordinates
37.140, -91.570

Hail, Howell

When
March 25, 5:58 PM CST
Where
Howell County, 1.31 mi ESE of Arditta
Measured
1.25 in hail
Reported by
Public
Coordinates
36.610, -92.030

Lightning, Greene

When
March 25, 6:00 PM CST
Where
Greene County, 0.55 mi E of Springfield
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
37.200, -93.290

A lightning strike hit a house in Springfield on West Whiteside Street and caused minor damage to an inside wall of the house. The strike did not start a fire and the time was estimated.

Hail, Taney

When
March 25, 6:24 PM CST
Where
Taney County, 3.55 mi NE of Protem
Measured
0.75 in hail
Reported by
Public
Coordinates
36.570, -92.810

Hail, Ozark

When
March 25, 6:43 PM CST
Where
Ozark County, 1.8 mi ENE of Tecumseh
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
36.590, -92.250

Hail, Ozark

When
March 25, 6:45 PM CST
Where
Ozark County, Pontiac
Measured
1 in hail
Reported by
Public
Coordinates
36.520, -92.600

Flash Flood, McDonald

When
March 25, 6:48 PM CST to 8:48 PM CST
Where
McDonald County, Powell to 0.11 mi NE of Powell
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.620, -94.180

State Highway E about 6 miles south of Highway 76 had about a foot of water over the road.

Hail, Howell

When
March 25, 6:58 PM CST
Where
Howell County, 1.31 mi ESE of Arditta
Measured
1.25 in hail
Reported by
Public
Coordinates
36.610, -92.030

Hail, Howell

When
March 25, 7:03 PM CST
Where
Howell County, 0.55 mi E of South Fork
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
36.630, -91.960

Flash Flood, Howell

When
March 25, 7:24 PM CST to 9:24 PM CST
Where
Howell County, 2.02 mi E of South Fork to 1.25 mi ENE of South Fork
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.630, -91.934

There was water flowing over Highway 160.

Lightning, Stone

When
March 25, 7:30 PM CST
Where
Stone County, 2.35 mi NNW of Notch
Property damage
$300,000
Reported by
Broadcast Media
Coordinates
36.700, -93.370

A lightning strike hit a house in the Stonebridge Resort community and caused a house fire. The fire completely destroyed the house and contents inside. There were three cars in the garage that were a total loss as well. Time was estimated.

Flash Flood, Douglas

When
March 25, 7:55 PM CST to 9:55 PM CST
Where
Douglas County, 2.63 mi NNE of Arno to 2.52 mi W of Ava Muni Meml Arpt
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.964, -92.729

State Route Y at Cowskin Creek was closed due to high water.

Hail, Howell

When
March 25, 7:58 PM CST
Where
Howell County, 1.31 mi ESE of Arditta
Measured
1.25 in hail
Reported by
Public
Coordinates
36.610, -92.030

Flash Flood, Howell

When
March 25, 8:20 PM CST to 10:20 PM CST
Where
Howell County, 1.04 mi ESE of Pottersville to 1.06 mi E of Pottersville
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.696, -92.012

Route K at Spring Creek was closed due to flooding.

Flash Flood, Howell

When
March 25, 8:21 PM CST to 10:21 PM CST
Where
Howell County, 1.4 mi ESE of Leota to 1.16 mi ESE of Leota
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.519, -92.009

Highway 142 at Bennetts Creek was closed due to flooding.

Flash Flood, Howell

When
March 25, 8:23 PM CST to 10:23 PM CST
Where
Howell County, 3.89 mi E of Lanton to 3.33 mi E of Lanton
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.520, -91.730

Highway 142 at Myatt Creek was closed due to flooding.

Flash Flood, Ozark

When
March 25, 9:00 PM CST to 11:00 PM CST
Where
Ozark County, 0.57 mi N of Mammoth to 0.47 mi NNE of Mammoth
Cause
Heavy Rain
Reported by
State Official
Coordinates
36.538, -92.400

Highway T at Possum Walk Creek was closed due to flooding.

Flash Flood, Douglas

When
March 25, 9:45 PM CST to 11:45 PM CST
Where
Douglas County, 1.49 mi SSW of Olathe to 1.36 mi S of Olathe
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.010, -92.540

Route U at Bryant Creek was closed due to flooding.

Flash Flood, Texas

When
March 25, 10:01 PM CST to 11:01 PM CST
Where
Texas County, 1.1 mi W of Clear Spgs to 1.36 mi W of Clear Spgs
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.100, -91.890

Route U was closed due to flooding at the South Prong Jack Fork Creek.

Flash Flood, Douglas

When
March 25, 10:40 PM CST to 11:40 PM CST
Where
Douglas County, 0.88 mi NE of Ann to 0.67 mi NE of Ann
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.040, -92.190

Route EE was closed in both directions in the vicinity of the North Fork River.

Flash Flood, Ozark

When
March 25, 10:42 PM CST to 11:42 PM CST
Where
Ozark County, 1.55 mi ENE of Mammoth to 1.04 mi NE of Mammoth
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.541, -92.376

Route T was closed int both directions in the vicinity of Possum Walk Creek.

Flood, McDonald

When
March 26, 12:20 AM CST to 2:20 AM CST
Where
McDonald County, 1.4 mi NW of Powell to 0.82 mi NNW of Powell
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.633, -94.200

Route E was closed in both directions near Mikes Creek and Big Sugar Creek.

Flood, Barry

When
March 26, 12:43 AM CST to 2:43 AM CST
Where
Barry County, 0.89 mi NW of Jenkins to 0.49 mi N of Jenkins
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
36.780, -93.690

Flat Creek near Jenkins was at minor flood stage according to the river gage.

Flood, McDonald

When
March 26, 12:43 AM CST to 2:43 AM CST
Where
McDonald County, 0.69 mi S of Pineville to 0.48 mi SSW of Pineville
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
36.590, -94.380

The Little Sugar Creek was at minor flood stage according to the river gage near Pineville.

Flood, McDonald

When
March 26, 12:43 AM CST to 2:43 AM CST
Where
McDonald County, Powell to 0.73 mi ENE of Powell
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
36.620, -94.180

The Big Sugar Creek near Powell was at minor flood stage according to the river gage.

Flood, Wright

When
March 26, 1:40 AM CST to 3:40 AM CST
Where
Wright County, 4.42 mi NE of Mansfield to 4.11 mi NE of Mansfield
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.170, -92.530

Route AB was closed due to flooding near Wolf Creek.

Flood, Wright

When
March 26, 2:40 AM CST to 4:40 AM CST
Where
Wright County, 2.07 mi N of Jerktail to 2.44 mi N of Jerktail
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.450, -92.450

Route Z was closed due to flooding near Elk Creek.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Lightning
A lightning strike that killed, injured or caused damage.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2015Every state in 2015This day in weather historyThe tornado archive for Missouri, 2015Warnings in Missouri, March 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 557387, 557388, 557389, 557390, 557391, 557392, 557393, 557394, 557395, 557396, 557397, 557398, 557399, 557400, 557401, 557402, 557403, 557404, 557405, 557406, 557407, 557408, 557409, 557410, 557411, 557412, 557413, 557414, 557415, 557416, 557417, 557418, 557419, 557420, 557421, 557422, 557382, 557383, 557423, 562009, and more.